Hail, St. Louis
- When
- May 5, 12:36 PM CST
- Where
- St. Louis County, 15 mi S of Hoyt Lakes
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.333, -92.083
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 5, 3:00 AM CST, 9 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT THU MAY 5 2005 .DISCUSSION...FORECAST PROBLEM IS EXACT TIMING ON PRECIPITATION EVENTS. ALOFT, RIDGING IS TENDING TO BECOME ESTABLISHED AS HEIGHTS CONTINUE TO RISE. HOWEVER, A SERIES OF SHORT WAVES MOVING OVER THE RIDGE AND AN INFLUX OF MOISTURE BEHIND BUFFALO RIDGE WILL COINCIDE WITH WARMING BEHIND A SURFACE HIGH, DROPPING STABILITIES TODAY. ATTM WE EXPECT SCATTERED THUNDERSTORMS LATER TODAY AND TONIGHT. PRIND THESE THUNDERSTORMS WILL NOT RESULT IN EITHER BIG HAIL OR STRONG WINDS. A TROUGH WILL MOVE THROUGH AND THE LAST SHORT WAVE MOVING OVER THE RIDGE WILL HAVE PASSED EAST, CUTTING OFF RAINFALL EARLY FRIDAY. GENERALLY, THIS FLOW OFF THE CENTRAL AND SOUTHERN ROCKIES WILL MAINTAIN SHIRT-SLEEVE WEATHER, IN SPITE OF PERIODS OF COLD ADVECTION ALOFT, THROUGH THE WEEKEND. SHOWERS SHOULD BECOME MORE FREQUENT AS THE WEEKEND PROGRESSES. LOW PRESSURE OVER THE BLACK HILLS THIS WEEKEND WILL SLOWLY LIFT NORTHEASTWARD INTO, THEN THROUGH THE AREA MONDAY NIGHT OR TUESDAY. MEANWHILE, AN ASSOCIATED COLORADO LOW WILL MOVE JUST SOUTH OF THE AREA MONDAY AND TUESDAY. HIGH PRESSURE OVER HUDSON BAY, ALONG WITH THE LOW, WILL PROVIDE THE AREA WITH SHOWERY AND VERY CHILLY WEATHER, ESPECIALLY ALONG THE LAKE SUPERIOR SHORE BEGINNING MONDAY. THE HIGH WILL REMOVE MOISTURE, ENDING RAINFALL AND CLOUDS TUESDAY AND WEDNESDAY. AN INVERTED TROUGH WILL RETURN RAIN TO THE AREA AS IT APPROACHES THURSDAY. .AVIATION....VFR CONDITIONS PREVALENT THROUGH THE PERIOD. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO SPAWN MAINLY THIS AFTERNOON AND EARLY EVENING. MVFR CIGS AND VSBYS EXPECTED WITH THESE THUNDERSTORMS. .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. EOM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT THU MAY 5 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. NONE OF THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT THROUGH MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENITE AREA FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH EOM
The Duluth radar (KDLH), 56 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449862, 5449864, 5449863.